MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: occurred during an open low anterior resection / double stapling procedure.For the first firing, the surgeon clamped the tissue of the rectum and fully fired the device.Then removed the device from the tissue, however, noticed a part of the jaws was cracked.There was no problem with the stapling.Then the anastomosis was performed and the procedure was completed with no problem.There was no patient harm.The status of the patient is no problem.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Investigation summary post market vigilance (pmv) led an evaluation of one device.The device was received fully applied.The pushers were advanced.The handle was locked.The blue collar at the distal end broke off the shaft.Functionally; the instrument was found to function as intended.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the observed condition may occur if the instrument is dropped or impacted during clinical application causing the component to break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6976393
Report Number2647580-2017-07352
Device Sequence Number1156251
Product Code GDW
UDI-Device Identifier10884521047693
UDI-Public10884521047693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number017612
Device Catalogue Number017612
Device Lot NumberP3F0647X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer01/08/2018
02/08/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/25/2018
02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1